A Rare Case Report of Toxic Epidermal Necrolysis Due to Ofloxacin

Author(s): Jhanvi J. Vaghela*, Vivek N. Nimbark, Bhavesh C. Chavda, Hita H. Mehta, Bhargav M. Purohit.

Journal Name: Current Drug Safety

Volume 13 , Issue 2 , 2018

Become EABM
Become Reviewer

Graphical Abstract:


Abstract:

Background: Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN), also known as Lyell's syndrome, are rare and life-threatening conditions, for which etiopathogenesis, as well as pharmacotherapy, is yet unclear.

Case Report: A 45-year-old male patient by chance on re-exposure to Ofloxacin developed Severe Cutaneous Adverse Drug Reaction (SCADR), diagnosed with toxic epidermal necrolysis. His comorbid conditions and systemic complications of TEN lead him to death. In developing countries, where antibiotics especially fluoroquinolones are widely prescribed, a physician should be now vigilant for such kind of SCADRs because of increasing numbers of such kind of reports.

Keywords: Toxic epidermal necrolysis, Ofloxacin, SCADR, Fluoroquinolones, Stevens-johnson syndrome, PCNL.

Rights & PermissionsPrintExport Cite as


Article Details

VOLUME: 13
ISSUE: 2
Year: 2018
Page: [137 - 140]
Pages: 4
DOI: 10.2174/1574886313666180302124012
Price: $58

Article Metrics

PDF: 32
HTML: 3